Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

142 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to interpret medically a sudden collapse with loss of consciousness followed by rashes all over the body?

Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2921 Questions

default
Posted on Fri, 5 Oct 2018 in Brain and Spine
Question: Hi I'm writing this on behalf of my 20 year old girlfriend. about a week and a half ago she collapsed after drinking a ginger root drink. She was barely conscious, peed herself and was rushed to hospital. She was also covered in rashes and the doctor said that it was an allergic reaction(she also had these rashes a few weeks prior but didn't collapse). She was given antibiotics. She usually sleeps around 4-5am and wakes up 11-12 am. She told me that sometimes after her period she feels her arms and legs feel heavy and feels faint and needs to lay down. Recently has noticed that different parts of her body are twitching on both sides. Occasionally stutters but is a fast talker. She suffers from anxiety and gets headache when she feels this way and also occasionally gets heart palpitations. Just wondering if there could be any other cause to the passing out that the doctors might have over looked, and being cautious from preventing anything like this from happening again. Thank you :)
doctor
Answered by Dr. Muhammad Sareer Khalil 1 hour later
Brief Answer:
Generalized anxiety disorder/ Allergic response

Detailed Answer:
Hello,

Based on the history of rash associated with the passing out, an allergic reaction is the most likely explanation. A cardiac cause for the loss of consciousness should be ascertained if present. A baseline EKG should be done. If its normal and such episodes recur the 24 hour Holter monitoring can be advised.

The ginger root drink should be avoided to minimize the chance of a repeat episode. The twitching, fast talking all points towards generalized anxiety disorder and can be physical manifestations of a psychiatric disorder. A psychiatrist should be consulted. Behavioral, cognitive therapy, psychotherapy and short plus long term medications can be adjusted accordingly based on the assessment.

Hope I have answered your query.
Let me know if I can assist you further.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Sareer Khalil 3 days later
Hi, thanks for the detailed response! Both me and my girlfriend have anxiety over health, she's been searching online for symptoms and such and mentioned that when she repeats my name over and over it gets tiring for her to say. I was just wondering if this could be related to stroke or epilepsy. It's probably nothing but we'd appreciate your opinion, again thanks for the help :)
doctor
Answered by Dr. Muhammad Sareer Khalil 4 hours later
Brief Answer:
Explained

Detailed Answer:
Hello,

It does seem to be related to anxiety. However, an organic cause should be looked for. She should be examined for Myasthenia Gravis and to rule it out, especially if she has deployed and progressive weakness during the course of the day. You can appraise your GP of this opinion to make the proper referral if required.

Hope I have answered your query.
Let me know if I can assist you further.

Regards,
Dr. Muhammad Sareer Khalil,
General & Family Physician
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on